“Mom, I took your sugar” 5-year-old took 23 tablets of adult medicine by mistake

“I’m happy to grow up with my son.” When her son was 3 years old, Zhu underwent total thyroidectomy for thyroid cancer. After the operation, Ms. Zhu took yujiale on time every day, and her biggest wish was to be healthy.

“who has touched my medicine?” On July 18, Ms. Zhu opened the medicine box and was surprised that the medicine was missing! Only a hollowed out aluminum plastic package is left. “My medicine is fixed time and fixed quantity. After taking 2 tablets, there should be 23 left. Who of you has taken it?” Family members said they didn’t know.

“Mom, I ate the sugar you eat every morning.” This sentence is no less than a bolt from the blue! My God, I take two pills a day. My son is only 5 years old, and he took 23 tablets.

Ms. Zhu was flustered. The son said that the “sugar” was eaten the previous evening, and it was eaten in one breath. “It’s been more than 12 hours, and vomiting doesn’t work. Do you want to wash your stomach? Will it hurt his body Hearing the news, the father of the child who rushed home thought that he had saved the contact information of chief physician Wu Xiaohong, director of Endocrinology Department of Zhejiang Provincial People’s Hospital, “ask director Wu how to do it quickly!” The husband immediately asked director Wu for help.

director Wu Xiaohong carefully inquired about the specific situation of the child’s taking medicine, and remotely guided the parents to observe the child’s physical condition, whether there were symptoms such as palpitation, tachycardia, vomiting, diarrhea, convulsion, fever, irritability, etc.

“director Wu, it seems that my son is not obviously flustered, nor does he have the symptoms of fear of heat and sweating as you said.” According to Ms. Zhu’s feedback, director Wu patiently comforted Ms. Zhu, telling her that it is not uncommon for her son to have such a situation. At present, there are no obvious symptoms and there is no need for drug treatment. Thyroid hormone will be gradually metabolized after taking medicine. However, Ms. Zhu is also advised to take the child to the local hospital for examination as soon as possible and pay close attention to the changes of thyroid function.

according to Director Wu, youjiale, also known as levothyroxine sodium tablets, is used in the treatment of hypothyroidism or thyroid cancer after replacement and inhibition therapy. If normal people eat it by mistake, it may cause a transient increase of thyroid hormone, hyperthyroidism, tachycardia, myasthenia, flush on the face, fever, vomiting, irritability, restlessness, insomnia, sweating, arrhythmia and other symptoms. If the amount of ingestion is small, no symptoms, it is recommended to drink more water and observe closely. If you eat too much, symptoms, you need to immediately send to a doctor for symptomatic treatment. After two weeks of close follow-up in the local hospital, the thyroid hormone of Ms. Zhu’s son gradually returned to normal as predicted by director Wu. During this period, the child’s heart rate has been in the normal range, and there is no above discomfort symptoms. At this point, the alarm was finally lifted. The big stone in Ms. Zhu’s heart was put down. She sincerely thanks director Wu for his guidance, and said that in the future, she must properly arrange the drugs at home and eliminate all the risk factors that children are exposed to.

euthyroxol is the most common drug to supplement thyroid hormone. After oral administration of euthyroxide, the thyroid hormone in the blood reaches its peak in about 5 to 6 hours, and the thyroid hormone level in the blood will drop to half of the highest level after taking the medicine for about 7 days. Ms Zhu’s family is lucky that they did not cause any harm to their children after eating euthanasia.

but director Wu Xiaohong has repeatedly stressed that we must not take it lightly. After excessive intake of thyroid hormone, some people may have fever, convulsion, vomiting, diarrhea and other more serious conditions. Especially for the elderly, the risk of excessive thyroid hormone is higher. After acute or chronic intake of large amount of thyroid hormone preparation, serious clinical symptoms may appear, including atrial fibrillation, periodic paralysis, myasthenia, thyroid toxic heart disease complicated with cerebral embolism, mental disorders and even sudden death.

at present, the treatment of taking thyroid hormone by mistake is mainly symptomatic. If the medication time is short, it can induce vomiting and gastric lavage. For patients with obvious high metabolic symptoms, β – blockers and barbiturates can be used for sedation, as well as glucocorticoids, hypotensive drugs, physical cooling and even hemodialysis. Of course, the most important thing is to give priority to prevention and avoid taking it by mistake, so as to avoid serious consequences.